California, 2006Flash Flood in California, March 3, 2006
March 3, 2006 · NWS LOX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Mar 3, 3:42 AM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 3, 3:42 AM PST, 4 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
342 AM PST FRI MAR 3 2006
.SHORT TERM...ENERGETIC FRONTAL SYSTEM PUSHING ACRS SLO AND SBA
COUNTIES...WITH MODERATE TO HEAVY RAIN...AND EVEN A FEW TSTMS.
SOME OF THE TSTMS COULD PRODUCE GUSTY WINDS AND HAIL IN SLO
AND SBA COUNTIES EARLY THIS MORNING. NUMEROUS BANDS OF
SHOWERS...SOME HEAVY...HAVE PUSHED INTO VTU AND WRN L.A. COUNTIES.
HAVE ISSUED FLASH FLOOD WATCHES FOR THE BURN AREAS OF
L.A...VTU...MAINLY DUE TO THE LOW THRESHOLDS REQUIRED TO YIELD FLASH
FLOODING AND MUD AND DEBRIS FLOWS. HAVE ALSO INCLUDED THE GAVIOTA
BURN AREA IN SBA COUNTY...BECAUSE ALTHOUGH THE AMOUNTS REQUIRED TO
PRODUCE FLOODING THERE ARE HIGHER...SBA COUNTY WILL BE CLOSEST TO
THE MOST DYNAMIC PART OF THGE FRONTAL SYSTEM.
RAINFALL TOTALS ARE EXPECTED TO AVERAGE THREE QUARTERS OF AN INCH TO
AN INCH AND A HALF ACRS SLO AND SBA COUNTY...WITH ONE THIRD OF AN
INCH TO THREE QUARTERS OF AN INCH IN VTU AND L.A. COUNTIES. AS
USUAL...THERE WILL BE LOCALLY HIGHER AMTNS IN HIGHER TERRAIN.
AND...AS MENTIONED...THERE COULD BE SOME LOCALLY HIGH INTESITY
RAINS...WHICH WOULD POSE PROBLEMS FOR THE BURN AREAS.
SNOW LEVELS WERE RUNNING BETWEEN 4000 AND 5000 FEET...BUT WILL
LIKELY LOWER A BIT MORE...ESPECIALLY ACRS NRN SXNS...WHERE SNOW
COULD FALL AS LOW AS 3000 TO 3500 FEET ACRS SLO AND SBA COUNTIES...
AND IN THE HIGEST TERRAIN OF THE ANTELOPE VLY. TOTALS SNOW
ACCUMULATIONS ARE EXPECTED TO AVERAGE 3 TO 6 INCHES ABOVE 4000
FEET.
THIS SYSTEM WILL MOVE THROUGH VERY QUICKLY TODAY...WITH RAIN
TURING TO SHOWERS ACRS SLO AND SBA COUNTIES BY MID OR LATE
MORNING...AND THIS AFTERNOON ACRS VTU AND L.A. COUNTIES.
THEN...SHOWERS WILL END ACRS THE ENTIRE AREA THIS EVENING.
HGTS REBOUND ACRS THE AREA ON SAT AS THE TROUGH MOVE E...BUT
CYCLONIC FLOW ALF WILL CONT...AND SHOULD HAVE ENOUGH MOISTURE
TO KEEP SKIES PTLY CLOUDY. TEMPS WILL REBOUND A BIT...BUT WILL
STILL BE BELOW NORMAL ACRS THE REGION.
NEXT UPPER LOW MOVG THRU THE ERN PAC WILL APCH THE W CST SUNDAY.
RIDGING AHEAD OF THIS SYSTEM WILL KEEP MOST OF THE AREA DRY ON
SUNDAY...ALTHOUGH CLOUDS WILL BEGIN TO INCREASE...ESPECIALLY IN THE
AFTERNOON N OF PT CONCEPTION. THERE IS A SLIGHT CHANCE OF RAIN ACRS
SLO/NRN SBA COUNTIES LATE IN THE DAY. ACRS L.A. AND VTU
COUNTIES...SUNDAY WILL WARM A BIT MORE...AND WILL LIKELY BE THE
WARMEST DAY IN WHAT WILL BE A VERY COOL WEEK ACRS THE AREA.
.LONG TERM...FRONTAL BAND WITH THAT NEXT SYSTEM WILL SPREAD A
FAIRLY DECENT BAND OF RAIN INTO THE CENTRAL CST SUN NIGHT
INTO EARLY MONDAY...WITH RAIN SPREADING INTO VTU AND L.A.
COUNTIES DURING MONDAY. LOOKS LIKE HEAVIEST RAIN BY FAR BE ACRS SLO
AND NRN SBA COUNTIES...WHERE MID LVL DYNAMICS AND LOW LVL SLY FLOW
WILL BE FAIRLY IMPRESSIVE. XPCT LESS IN THE WAY OF RAIN ACRS
VTU AND L.A. COUNTIES WITH THAT SYSTEM.
MEAN TROUGH WILL LINGER ALG THE W CST THRU NEXT WEEK...WITH
VARIOUS IMPULSES MOVING INTO THE W CST. THIS WILL MAINTAIN VERY COOL
WEATHER ACRS THE AREA NEXT WEEK...WITH OCCASIONAL THREATS OF
RAIN AND FAIRLY LOW ELEVATION SNOWS. AT THIS POINT...IT LOOKS LIKE
THE BEST THREAT OF RAIN WILL BE WED NIGHT/THU...BUT THAT IS SUBJECT
TO CHANGE.
&&
.AVIATION...COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING
BRINGING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING
FOR AREAS N OF POINT CONCEPTION. SOME AFTERNOON INSTABILITY SHOWERS
WILL BE POSSIBLE THIS AFTERNOON DUE TO COLD AIR ALOFT... SO CANT
RULE OUT AN ISOLATED THUNDERSTORM IN THE NORTHERN AREAS. VSBYS
SHOULD PREDOMINANTLY BE VFR WITH LOCAL MVFR VSBYS ASSOCIATED WITH
SHOWERS. EXPECT MVFR CIGS FOR THE MOST PART WITH LOC IFR CIGS
ASSOCIATED WITH FRONT. AREAS N OF POINT CONCEPTION SHOULD HAVE VFR
CIGS RETURN BY THIS AFTERNOON. EXPECT GUSTY S WINDS IN FRONT OF THE
COLD FRONT THIS MORNING...THEN SHIFTING TO THE W TO NW EARLY THIS
AFTERNOON.
KLAX WILL SEE WINDS PICK UP FROM THE SE UP TO 12 KT THIS
MORNING...THEN SHIFT TO THE W AT 16 KT AS THE COLD FRONT MOVES
THROUGH THE AREA. WINDS WILL LOWER IN THE EVENING.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
SNOW ADVISORY (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).
&&
PUBLIC...BRUNO
AVIATION...KAPLAN
Hazardous weather outlook, Mar 3, 6:00 AM PST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI MAR 3 2006
CAZ034>041-044>047-051>054-059-087-088-041400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST FRI MAR 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY
HIGH SURF OF 10 TO 13 FEET CAN BE EXPECTED ON TODAY ON WEST FACING
BEACHES FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS. SWELL WILL
BEGIN TO DECREASE ON SATURDAY TO BELOW HIGH SURF ADVISORY CRITERIA.
SURF OF 3 TO 5 FEET WITH LOCAL SETS OVER 6 FEET WILL AFFECT WEST
FACING BEACHES OF VENTURA AND LOS ANGELES COUNTIES TODAY.
THERE WILL BE HIGH RIP CURRENT RISK ON ALL AREA BEACHES TODAY.
RAIN...LOCALLY HEAVY AT TIMES...WILL TURN TO SHOWERS EARLY THIS
MORNING ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...AND BY
AFTERNOON ACROSS VENTURA AND LOS ANGELES COUNTIES. RAINFALL RATES
COULD BE LOCALLY HIGH ENOUGH TO PRODUCE FLASH FLOODING AND MUD AND
DEBRIS FLOWS IN AND BELOW THE BURN AREAS.
SNOW WILL FALL ABOVE 4000 FEET...WITH SNOW ACCUMULATIONS OF 3 TO 6
INCHES IN THOSE AREAS. SNOW COULD FALL IN HIGHER PORTIONS OF THE
ANTELOPE VALLEY AS WELL.
* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *
* SNOW ADVISORY..............SEE WWUS46 KLOX - WSWLOX FOR DETAILS *
* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *
* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *
* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
ANOTHER STORM SYSTEM WILL THREATEN THE AREA WITH SIGNIFICANT
RAIN...LATE SUNDAY NIGHT INTO MONDAY ON THE CENTRAL COAST...AND
DURING MONDAY INTO MONDAY EVENING ACROSS LOS ANGELES AND VENTURA
COUNTIES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
BRUNO
Flash Flood, Los Angeles
- When
- March 3, 8:25 AM PST to 9:30 AM PST
- Where
- Los Angeles County, North Hollywood
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.167, -118.367
Heavy rain produced flash flooding in the North Hollywood area. California Highway Patrol reported the car pool lane of SR-170 was closed at Riverside Drive due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind and Heavy Rain in California, March 3, 2006$65,000 · 3 events
- Hail in California, March 3, 20060.75 in hail · 3 events
- Winter Weather in North Carolina, March 3 to 4, 20063 events
- High Wind in Utah, March 3, 200658 kt wind · 2 events
- Flash Flood in Hawaii, March 3, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492276.